MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 5.5 ACCOLADE (127 DEG) SIZE 5.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 5.5 ACCOLADE (127 DEG) SIZE 5.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-5537
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to the trunnion of the stem breaking off, disconnecting the stem from the head.Intra-operatively, a little black tissue was noted in the patient along with damage to the poly liner.Patient was revised to a restoration modular stem construct with a ceramic head.Rep provided a primary operative report, pre-revision x-rays, and explant pictures and reported that no further information will be available.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to the trunnion of the stem breaking off, disconnecting the stem from the head.Intra-operatively, a little black tissue was noted in the patient along with damage to the poly liner.Patient was revised to a restoration modular stem construct with a ceramic head.Rep provided a primary operative report, pre- revision x-rays, and explant pictures and reported that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding disassociation caused by stem trunnion fracture and metallosis/ fretting involving a lfit v40 cocr head that was mated with an accolade stem.The event of crack/fracture and disassociation was confirmed by the photographs and clinician review.But the event of metallosis/ fretting was not confirmed.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted stem with blood, tissue and black marks on it.The trunnion of the stem is fractured.Wear was noticed on the fractured trunnion tip.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: "x-rays confirms trunnion disassociation; need revision operative report, clinical and past medical history and examination of explanted components." product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the accolade stem was mated with a lfit v40 cocr head which has been identified to be within scope of nc and capa.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.Thus the cause of this event is determined to be caused by other device, i.E.Lfit cocr head.

Brand Name
ACCOLADE (127 DEG) SIZE 5.5 ACCOLADE (127 DEG) SIZE 5.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8628882
Report Number0002249697-2019-02030
Device Sequence Number19397582
Product Code LPH
UDI-Device Identifier04546540510778
UDI-Public04546540510778
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2012
Device Catalogue Number6021-5537
Device Lot Number24147904
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR